question-icon

How To Treat A Blood Blister On The Feet?

default
Posted on Tue, 17 Oct 2017
Question: I'd like to ask what would cause large blood blisters on the bottom of my sister's feet. Can you help, please?
doctor
Answered by Dr. Asmeet Kaur Sawhney (38 minutes later)
Brief Answer:
Seems to be drug reaction,

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have gone through your complaints and understand your concern.
Large blood blisters usually seem to be caused by the medicines.
It can occur as a reaction to any drug.
They usually resolve over 8-10 days.
But if they recur there are chances of it being an immunobullous disease like bullous pemphigoid and then a work up will be required.
Is there any history of diabetes or neuropathy in your sister as sometimes they are associated with blisters on the feet.
Regards
Dr Asmeet

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (46 minutes later)
Thank you Dr. Asmeet. My sister is morbidly obese (400+ lbs). Diagnosed with Type 2 Diabetes 2-3 yrs ago. She's been in a wheelchair for at least the last year. She has broken one of her ankles in that amount of time. I'm sure with that amount of weight to carry, it would be difficult at best to get around. It seems like a rapid progression to neuropathy, though. I was a type 1 diabetic for 42 years before experiencing kidney problems. I received a kidney/pancreas transplant 10 yrs. ago but neuropathy began in my hands and feet just 5 or 6 yrs. ago. I take neurontin now. Can you clarify for me the seriousness of my sister's condition? If she is not urinating without the aide of a catheter, are her kidneys failing? I did not have symptoms myself. It took breaking my leg and an "overnight stay" in the hospital for pain management to reveal I only had 10% of my kidney function remaining.
doctor
Answered by Dr. Asmeet Kaur Sawhney (11 minutes later)
Brief Answer:
Blisters related to diabetes and neuropathy, kidney seems to be failing

Detailed Answer:
According to your complaints blisters could be related to diabetes and neuropathy.
You can get them drained and start with antibiotic cream on the affected areas.
As far as her kidneys are concerned she seems to be having kidney failure.

Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (27 minutes later)
Thank you Dr. Asmeet. It seems I need to make a number of calls to XXXXXXX TX in the morning. I guess it's time to go home for a visit with my sisters. Thanks for being candid with me Dr. Asmeet.
doctor
Answered by Dr. Asmeet Kaur Sawhney (17 minutes later)
Brief Answer:
Welcome!!

Detailed Answer:
Welcome!!
All the best!!
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5010 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
How To Treat A Blood Blister On The Feet?

Brief Answer: Seems to be drug reaction, Detailed Answer: Hi Thanks for being at HealthcareMagic I have gone through your complaints and understand your concern. Large blood blisters usually seem to be caused by the medicines. It can occur as a reaction to any drug. They usually resolve over 8-10 days. But if they recur there are chances of it being an immunobullous disease like bullous pemphigoid and then a work up will be required. Is there any history of diabetes or neuropathy in your sister as sometimes they are associated with blisters on the feet. Regards Dr Asmeet